MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Model Number 309571
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd 3ml syringe luer-lok¿ tip with bd precisionglide¿ needle experienced foreign matter on device cannula.The following information was provided by the initial reporter: i opened a new syringe needle and noticed a hair or metal sliver on the end of the needle (it was hard to tell) i put the cap on, then removed the cap, pull the plunger back to get the liquid out of the needle, put the cap back on, replaced the needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: two photos were received and evaluated.One photo showed a box label from batch #1090648.One photo showed a close-up of a syringe needle (p/n 309571), visible strands of foreign matter could be seen extending from the cannula.This foreign matter which appeared to be metal shavings and was non-conforming per product specification.Potential root cause for foreign matter defect is associated with the needle supplier¿s manufacturing process.The photos will be forwarded to the needle supplier for further evaluation and investigation.Further investigation was performed.Two photos were provided.One photo shows a case label.The other photo shows a needle assembly with no plastic shield.The needle has a string of foreign material towards the needle tip.From the photo there is no way to confirm the foreign matter material.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.

Brand Name
BD 3ML SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12207230
Report Number1213809-2021-00506
Device Sequence Number12073256
Product Code FMF
UDI-Device Identifier30382903095712
UDI-Public30382903095712
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2026
Device Model Number309571
Device Catalogue Number309571
Device Lot Number1090648
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1